Thrombotic microangiopathy with renal failure in two patients undergoing gemcitabine chemotherapy

Citation
K. Lhotta et al., Thrombotic microangiopathy with renal failure in two patients undergoing gemcitabine chemotherapy, AM J NEPHR, 19(5), 1999, pp. 590-593
Citations number
8
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Urology & Nephrology
Journal title
AMERICAN JOURNAL OF NEPHROLOGY
ISSN journal
0250-8095 → ACNP
Volume
19
Issue
5
Year of publication
1999
Pages
590 - 593
Database
ISI
SICI code
0250-8095(199909/10)19:5<590:TMWRFI>2.0.ZU;2-5
Abstract
Described here are 2 patients who developed thrombotic microangiopathy of t he kidneys after receiving high cumulative doses of the new anticancer drug gemcitabine, The fi rst patient, who received gemcitabine for treatment of a carcinoma of the pancreas, required hemodialysis for 6 months. In the se cond case, a woman suffering from a cholangiocellular carcinoma, end-stage renal disease was irreversible. Clinical awareness, timely detection and di scontinuation of gemcitabine are mandatory to prevent this rare but disastr ous complication of gemcitabine therapy. Copyright (C) 1999 S. Karger AG, B asel.